Alert archive / Florida / Gale Warnings in 2018

Gale Warning 2, NWS Jacksonville, FL

January 3, 2018

NWS Jacksonville, FL issued this gale warning at Jan 3, 2018, 2:37 AM EST. It took effect at Jan 3, 2018, 7:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 2:37 AM EST (07:37 UTC)
In effect from
Jan 3, 2018, 7:00 AM EST
Expired
Jan 4, 2018, 10:00 AM EST
In force
27 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

778 
WHUS72 KJAX 030737
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
237 AM EST Wed Jan 3 2018

AMZ470-472-474-032100-
/O.EXT.KJAX.SC.Y.0002.000000T0000Z-180103T1200Z/
/O.UPG.KJAX.GL.A.0001.180103T1500Z-180104T0900Z/
/O.NEW.KJAX.GL.W.0002.180103T1200Z-180104T1200Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
237 AM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
THURSDAY...

The National Weather Service in Jacksonville has issued a Gale
Warning, which is in effect from 7 AM this morning to 7 AM EST
Thursday. The Gale Watch is no longer in effect. 

* WINDS...North winds 30 to 35 knots today and Northwest 25 to 30
  knots tonight. Frequent Gusts to Gale Force.

* SEAS...Seas 8 to 12 feet with occasional seas up to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ450-452-454-032100-
/O.EXT.KJAX.SC.Y.0002.000000T0000Z-180104T1200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
237 AM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...North winds 25 to 30 knots today and Northwest 20 to 25
  knots tonight. Occasional Gusts to Gale Force.dnesday night. 

* SEAS...Seas 6 to 9 feet with occasional seas up to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
4 follow-up statements
887 
WHUS72 KJAX 031402
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
902 AM EST Wed Jan 3 2018

AMZ470-472-474-041000-
/O.CON.KJAX.GL.W.0002.000000T0000Z-180104T1200Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
902 AM EST Wed Jan 3 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...North to northwest winds 30 to 35 knots with frequent
  gusts up to 40 knots today. Winds northwest tonight and
  decreasing to 25 to 30 knots with gusts to gale force.
 
* SEAS...Seas 9 to 12 feet with occasional seas up to 15 feet
  today. Seas subsiding tonight to 8 to 12 feet with occasional
  seas up to 14 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ450-452-454-041000-
/O.CON.KJAX.SC.Y.0002.000000T0000Z-180104T1200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
902 AM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...North to northwest winds 25 to 30 knots with occasional
  gusts near gale force today. Winds becoming west northwest
  tonight and decreasing to 20 to 25 knots with occasional gusts
  to gale force. 

* SEAS...Seas 6 to 8 feet with occasional seas up to 10 feet
  today. Seas subsiding tonight to 5 to 7 feet with occasional
  seas up to 9 feet.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
780 
WHUS72 KJAX 040200
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
900 PM EST Wed Jan 3 2018

AMZ470-472-474-041200-
/O.CON.KJAX.GL.W.0002.000000T0000Z-180104T1200Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
900 PM EST Wed Jan 3 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...Northwest winds 25 to 30 knots with frequent gusts to 
  gale force.

* SEAS...Seas 8 to 11 feet with occasional seas up to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ450-452-454-041200-
/O.CON.KJAX.SC.Y.0002.000000T0000Z-180104T1200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
900 PM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...West northwest winds 20 to 25 knots with a few gusts to
  gale force.

* SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
123 
WHUS72 KJAX 040734
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
234 AM EST Thu Jan 4 2018

AMZ470-472-474-041500-
/O.EXT.KJAX.GL.W.0002.000000T0000Z-180104T1500Z/
/O.NEW.KJAX.SC.Y.0003.180104T1500Z-180105T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
234 AM EST Thu Jan 4 2018

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST FRIDAY...

The National Weather Service in Jacksonville has issued a Small
Craft Advisory, which is in effect from 10 AM this morning to
4 AM EST Friday. 

* WINDS...West northwest winds 25 to 30 knots with frequent gusts
  to gale force decreasing to 20 to 25 knots this afternoon and
  tonight.

* SEAS...Seas 8 to 11 feet with occasional seas up to 14 feet
  subsiding to 6 to 8 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ450-452-454-041500-
/O.EXT.KJAX.SC.Y.0002.000000T0000Z-180105T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
234 AM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...West northwest winds 20 to 25 knots. 

* SEAS...Seas 6 to 8 feet with occasional seas up to 10 feet 
  subsiding to 4 to 6 feet with occasional seas up to 8 feet in 
  the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
210 
WHUS72 KJAX 041508
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1008 AM EST Thu Jan 4 2018

AMZ470-472-474-050200-
/O.EXP.KJAX.GL.W.0002.000000T0000Z-180104T1500Z/
/O.CON.KJAX.SC.Y.0003.000000T0000Z-180105T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1008 AM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...West northwest winds 20 to 25 knots with occasional
  gusts near 30 knots today. 

* SEAS...Seas 8 to 11 feet with occasional seas up to 14 feet 
  subsiding to 6 to 8 feet tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ450-452-454-050200-
/O.CON.KJAX.SC.Y.0002.000000T0000Z-180105T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
1008 AM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...West northwest winds 20 knots with gusts near 25 knots.

* SEAS...Seas 4 to 6 feet with occasional seas up to 8 feet in 
  the afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Jan 2, 8:22 PM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Jan 2, 8:22 PM EST, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
822 PM EST Tue Jan 2 2018

...SIGNIFICANT WINTER WEATHER EVENT ON THE WAY...

.UPDATE...

No changes planned to current winter warnings and advisories with
this update. Changes may need to be made during the night as the
00z guidance becomes available. The region currently under an
advisory may need to be upgraded to a warning depending on how the
temperature and dewpoints trend Tonight. The current downward
trend in the dewpoints in this area is being monitored.

The expected accumulation of ice in addition to the snowfall
potential would make this system a VERY SIGNIFICANT wintry weather
event.

&&

.AVIATION...

Restrictions will be expected for the majority of this 00z TAF
period, as stratus continues to overspread the region, with
ceiling heights lowering and wintry precipitation moving in.
Precipitation will overspread the region from the Southwest
Tonight, and continue through Wednesday.

There is a significant chance for this precipitation to be in the
form of freezing rain, especially Wednesday morning at area TAF
sites. For KSSI, this potential will extend through the day
Wednesday, with a period of snow and sleet also possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  26  33  19  37 /  40  80   0   0
SSI  33  37  26  41 /  50  90  10   0
JAX  32  35  25  43 /  60  90   0   0
SGJ  40  43  28  45 /  50  80  10   0
GNV  33  37  25  45 /  80  80   0   0
OCF  38  42  26  51 /  60  80   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Winter Storm Warning from 4 AM to 5 PM EST Wednesday for Baker-
     Columbia-Gilchrist-Hamilton-Inland Nassau-Suwannee-Union.

     Wind Chill Advisory from 1 AM Wednesday to 9 AM EST Thursday for
     Alachua-Baker-Bradford-Clay-Columbia-Gilchrist-Hamilton-
     Inland Duval-Inland Nassau-Suwannee-Union.

     High Rip Current Risk through Wednesday evening for Coastal
     Duval-Coastal Nassau-Flagler-St. Johns.

     Coastal Flood Advisory until 1 PM EST Wednesday for Coastal
     Duval-Coastal Nassau-Flagler-St. Johns.

     High Surf Advisory until 1 PM EST Wednesday for Coastal Duval-
     Coastal Nassau-Flagler-St. Johns.

     Winter Weather Advisory from 4 AM to 5 PM EST Wednesday for
     Alachua-Bradford-Clay-Coastal Nassau-Inland Duval.

     Freeze Warning from 3 AM Wednesday to 9 AM EST Thursday for
     Baker-Columbia-Gilchrist-Hamilton-Inland Nassau-Suwannee-
     Union.

GA...Winter Storm Warning from 4 AM to 5 PM EST Wednesday for Appling-
     Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal Camden-
     Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
     Davis-Pierce-Ware-Wayne.

     Wind Chill Advisory from 1 AM Wednesday to 9 AM EST Thursday for
     Appling-Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal
     Camden-Coastal Glynn-Coffee-Echols-Inland Camden-Inland
     Glynn-Jeff Davis-Pierce-Ware-Wayne.

     High Rip Current Risk through Wednesday evening for Coastal
     Camden-Coastal Glynn.

     Coastal Flood Advisory until 1 PM EST Wednesday for Coastal
     Camden-Coastal Glynn.

     Hard Freeze Warning from 3 AM to 9 AM EST Wednesday for Appling-
     Atkinson-Bacon-Coffee-Jeff Davis-Wayne.

AM...Gale Watch from Wednesday morning through late Wednesday night
     for Waters from Altamaha Sound GA to Fernandina Beach FL
     from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory until 10 AM EST Wednesday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 4 AM EST Thursday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:27 AM ESTHard Freeze WarningJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more32 hr
Jan 3, 3:27 AM ESTWind AdvisoryJAXDuval, Flagler, Nassau10 hr
Jan 3, 1:25 PM ESTHard Freeze WatchJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more13 hr
Jan 3, 1:40 PM ESTWind Chill AdvisoryJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union21 hr

Nearby

Gale Warnings in Florida, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.